Does anybody else suffer from extreme tiredness from this drug? I wake up feeling like I have not slept, fall asleep during the day and need to go back to sleep early evening. I dont always sleep well, but feel so tired I feel ill.
Sertraline - Extreme tiredness - is this normal?
Question posted by Trebluig on 27 March 2019
Last updated on 12 August 2022 (6 weeks ago) by Xstar251
Yes, I have developed this. I am so tired. I will stop this medicine if this is my response. I have be taking 100 mg/day for 3 months.
I am experiencing this exact thing. I was on Paxil for almost 10 years and wanted to see if another drug could help as the Paxil had lost affect on me. My doc switched me to Zoloft and 25mg gave me the runs and made me kind of sleepy. I was to increase to 50 mg and that was awful. I couldn’t get out of bed. I slept almost 18 hours (called into work) and had the runs again. Truly awful. As I am only on week three, I am trying to wait it out but man the fatigue is hard. I am trying to take it at bedtime to see if that helps at all. We shall see.
I’ve been taking 25mg for a year, it does make me tired but has helped my depression 75%. I tried 50mg & was a zombie. I’ve tried many many antidepressants over the years. Most docs don’t even consider anything under 50mg therapeutic, I’m very sensitive & my doc has seen this with many people. Sometimes taking less actually works better!
I understand fully. I’m on25 mg sertraline over 22 years and can’t keep my eyes open. I used to take half of it and had more energy but my Dr. said it’s not therapeutic. I’d rather have energy and stop falling asleep every day. One thing about these medications once you go on them it’s very difficult to get off of them I had tried twice already to wean myself off only to wind up with severe vertigo where everything was spinning and was in the hospital overnight horrible drug I have to get off of this somehow I will talk to my doctor again and tell him to give me a cheaper schedule where I don’t wind up with severe vertigo and in the hospital again I really want to see how I feel without any drugs in my system I think I’d rather be sad then be sleeping every day Good luck to you talk to your doctor if I knew that these medications were very difficult to get off of I never would have started with them many years ago All about money big pharmaceutical companies
I think we all differ in our response to the drug. I have taken up to 100 mg a day, at that level I did experience some fatigue, but not like you are describing. I would talk to your doctor.
Very common (10% or more of users): Headache (up to 22%), SOMNOLENCE (up to 13%), dizziness (up to 12%)"
This side effect usually resolves within a week or two. How long have you been taking your sertraline? If it's been more than two weeks you should consult with your doctor for professional advice.
You don't mention the dosage you're on but sometimes a dose adjustment will help your metabolism adjust to the drug more easily.
Best regards and I hope you're feeling better soon. Wild Cat
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.